HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Numerical methods for one-dimensional aggregation equations

Abstract : We focus in this work on the numerical discretization of the one dimensional aggregation equation $\pa_t\rho + \pa_x (v\rho)=0$, $v=a(W'*\rho)$, in the attractive case. Finite time blow up of smooth initial data occurs for potential $W$ having a Lipschitz singularity at the origin. A numerical discretization is proposed for which the convergence towards duality solutions of the aggregation equation is proved. It relies on a careful choice of the discretized macroscopic velocity $v$ in order to give a sense to the product $v \rho$. Moreover, using the same idea, we propose an asymptotic preserving scheme for a kinetic system in hyperbolic scaling converging towards the aggregation equation in hydrodynamical limit. Finally numerical simulations are provided to illustrate the results.
Complete list of metadata

Cited literature [35 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00955971
Contributor : Francois James Connect in order to contact the contributor
Submitted on : Wednesday, October 29, 2014 - 7:33:04 PM
Last modification on : Friday, January 21, 2022 - 3:08:47 AM
Long-term archiving on: : Friday, January 30, 2015 - 10:45:35 AM

Files

num1D_corr_HAL.pdf
Files produced by the author(s)

Identifiers

Citation

Francois James, Nicolas Vauchelet. Numerical methods for one-dimensional aggregation equations. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2015, 53 (2), pp.895-916. ⟨10.1137/140959997⟩. ⟨hal-00955971v2⟩

Share

Metrics

Record views

552

Files downloads

309